MAUDE Adverse Event Report: MEDISAFE UK LIMITED INNOWAVE; INNOWAVE PCF SONIC IRRIGATOR

MEDISAFE UK LIMITED INNOWAVE; INNOWAVE PCF SONIC IRRIGATOR
Model Number PCF
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation in progress.A follow-up report will be submitted when additional information becomes available.
 
Event or Problem Description
The user facility reported that smoke was emitting from their innowave pcf sonic irrigator.No report of injury.
 
Additional Manufacturer Narrative
A steris service technician was immediately dispatched to the user facility to inspect the sonic irrigator.The technician found damage to the electrical connector.The damage observed is indicative of the connector overheating which likely resulted in the reported smoke.The cause of the damage to the connector has not been determined.The innowave pcf sonic irrigator is designed with heat-resistant materials and certified to iec 61010-1:2010+amd1:2016, ul 61010-1, 3rd edition may 1 2012, revised july 19, 2019, can/csa-c22.2 no.61010-1-12 (2012-05), 3rd edition, with revisions through 2018-11, safety requirements for electrical equipment for measurement, control, and laboratory use part 1: general requirements, en 61326-1:2020 bs en/iec 61326-1:2021, electrical equipment for measurement, control and laboratory use, emc requirements, general requirements, and iec 61010-2-040:2020, ed.3.0, safety requirements for electrical equipment for measurement, control, and laboratory use part 2-040: particular requirements for sterilizers and washer-disinfectors used to treat medical materials.If the ultrasonic generator draws too much current due to the damaged connector, then the sonic irrigator is designed to abort the wash cycle, emit an audible alarm, and display error code "sonic generator over current".The operator manual states the following to address this alarm, "use the electrical disconnect switch to turn the equipment power off then back on.If the problem persists call steris." the sonic irrigator subject of this event was removed from service and the user facility was provided with a replacement unit.A follow-up mdr will be submitted should additional information become available.

Brand Name
INNOWAVE
Common Device Name
INNOWAVE PCF SONIC IRRIGATOR
Manufacturer (Section D)
MEDISAFE UK LIMITED
unit 7 & 8, dunmow road
bishops stortford
hertfordshire, CM23 5GZ
UK  CM23 5GZ
Manufacturer (Section G)
MEDISAFE UK LIMITED
unit 7 & 8, dunmow road
bishops stortford
hertfordshire, CM23 5GZ
UK   CM23 5GZ
Manufacturer Contact
daniel davy
5960 heisley road
mentor
4402597401
MDR Report Key24578534
Report Number9617134-2026-00001
Device Sequence Number9233188
Product Code MEC
UDI-Device Identifier00724995152710
UDI-Public(01)00724995152710(11)241213
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPCF
Device Catalogue NumberIWPCF
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/12/2026
Supplement Report FDA Received Date04/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown